Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Experiencing rapid heart beat. Started vomiting, diarrhoea and shaky legs. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My wife sometimes experiences a rapid heart beat. Her face get flushed and it is usually followed by vomiting and diarehia. She has had this today. I have taken her the the hospital several time because. We never get a answer on what may be causing this. They always give her meds to control the voiding, but we have never gotten a satifactory answer on what might bring these attacks on. With todays episode her also experienced uncontrolable leg shaking which last 10 minutes or so. What do you think?
Posted Mon, 30 Jul 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Anil Grover 2 hours later
Thanks for writing to us.
I am a qualified cardiologist. I have read your mail with diligence.
Two diagnoses come to mind.
1. Paroxysmal Supra Ventricular Tachycardia (PSVT)
2. Seizure phenomenon

In PSVT, the onset of rapid heart rate is just like a bolt from blue, it last for few minutes to hours, it is accompanied by Palpitation and lightheartedness, It sops either on its own can be abruptly stop as abruptly as it had set in with inducing vomiting. It is followed by an urge to go for urination. Usually diarrhea is not a feature if it is, one has to think of secondary causes like a). Pheochromocytoma or b) Neuro Endocrine Tumor

SEIZURE : In case of seizure phenomenon like tonic clonic convulsion may manifest as jerky movements of legs and associated autonomic dysfunction like vomiting and diarrhea is a common

I will urge to see your doctor and discuss the whole issue, She needs to be physically examined in detail, PSVT can be easily diagnosed by Holter (wherein its types which are useful for treatment can be identified), further investigations shall depend on the suspicions one might have after examination and doctor willl orde those tests. All conditions suspected here are treatable. There is cause for alarm but no room to panic.

If you have any further query, I shall be happy to answer. Regards

With Best wishes.

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor